Hi I've been going through mild but persistant acne for the past 4 years and am just tired of the battle. Tired of trying just to be shot back down. Is accutane the solution? I know that there's side effects but I've been popping pills for the past 2 years so this will be nothing new. I just can't seem to kick the acne. I don't even know if my doc will prescribe it for me but I just want to put this disease behind me. Is there an initial break out with accutane?? Anyone had success with proactive??
may i ask how old you are?
you are in the exact same situation as me. Ive had acne for the past 4 or 5 years and am totally sick of it. Admitedly im a teenager, and for the first few years this was fair enough. "it'll pass" i thought. Well it hasnt and it isnt getting any better. Ive also been popping pills for 2 years with little result. I also have mild acne which is very persistant.
Hell, what you wrote is exactly me, and being as i've got a derm appointment sometime within the next 5 months (gotta love the english health service) ive also been wondering if the risks of taking accutane are worth enduring to finally have clear skin.
Sorry i havent really answerered your question but i was kind of excited to see someone in the exact same situation as me.
I have had mild-moderate acne for the past 14 yrs. I have tried all sorts of treatments, with not much success.
I began a low (20mg) dose of accuta 8 weeks ago. The results have been excellent so far. Although I still get some break outs, they are mild and go away quickly and my skin is 100% oil free. I have had no real side effects.
Many people here will probably tell not to go on accutane since you have mild acne, and you've only had acne for 4 yrs. I don't know your age, but if you're in your teens it might just be typical teenage acne which will probably go away on its own. For these reasons your derm may not be willing to prescribe it to you.
If you're like me and have mild acne, your derm may only prescribe you 20mg a day. This is the lowest dosage possible and you're unlikely to have any side effects. My derm says that the people likely to have bad side effects are those on high doses and on a short accutane regime (usually around 6 mos). For me, although my case is mild, he says I may be on accutane for years, if I so choose, taking only a pill a week instead of daily. To him it's important to keep the dosage low and to spread it out over as much time as possible. People on high doses over a short period of time are likely to have negative side effects and are more likely to have their acne return once treatment stops.
I'm 18 years old. First year at college. It just sucks cause you see so many people with clear skin. yeah I maybe just have teen acne but It just sets me off. I can't stand to look at myself in the mirror. My parents say I think it's a lot worse than it is but I won't be satisfied til I'm clear. Is it typical to have an initial breakout with accutane?
yes do the accutane, the results will outweigh the side effects. If you have the time go back to June 2003 message boards, I was a mess with the same question. If all else fails do the 'tane. I have had mild-mod acne for 11 years.
yes, it's typical to have an initial breakout, but your initial breakout won't be worse than any other bad breakout you may have had in the past. And they clear up real fast. I had two initial breakouts, which were pretty bad, but they cleared up within a few days. The good thing about the initial breakouts for me though is that once it clears, your skin is flawless.
My advice is that if your acne seems not to respond well to other treatments, get on Accutane before you start developing scars all over your face. I will be going on Accutane any day now, waiting for my blood results to come in. I wish I had went on this sooner, so my face woulnd't look like it currently does..